Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 5, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Jul 10, 2008, 12:21 PM PDT for Douglas County, Okanogan County, Washington. It took effect at Jul 10, 2008, 2:00 PM PDT. It was in force for 39 min.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2008, 12:21 PM PDT (19:21 UTC)
- In effect from
- Jul 10, 2008, 2:00 PM PDT
- Expired
- Jul 10, 2008, 2:39 PM PDT
- In force
- 39 min
- Issued by
- NWS Spokane, WA
Counties Douglas County, WA, Okanogan County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2717 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 101921 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1221 PM PDT THU JUL 10 2008 WAZ043-110300- /O.NEW.KOTX.WI.Y.0005.080710T2100Z-080711T0300Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM 1221 PM PDT THU JUL 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. AN INTENSE DRY COLD FRONT PASSAGE THIS AFTERNOON AND EARLY EVENING WILL BRING ABOUT ROBUST NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...PRIMARILY NORTH OF OMAK NEAR OROVILLE AND THE BRITISH COLUMBIA BORDER. WINDS SHOULD SUBSIDE RATHER QUICKLY AFTER 8 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS76 KOTX 102139 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 239 PM PDT THU JUL 10 2008 WAZ043-110300- /O.UPG.KOTX.WI.Y.0005.000000T0000Z-080711T0300Z/ /O.NEW.KOTX.HW.W.0001.080710T2139Z-080711T0300Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM 239 PM PDT THU JUL 10 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. AN INTENSE COLD FRONT PASSAGE THIS AFTERNOON AND EARLY EVENING WILL BRING ABOUT ROBUST NORTHWEST WINDS OF 40 MPH WITH GUSTS TO 65 MPH...PRIMARILY NORTH OF OMAK NEAR OROVILLE AND THE BRITISH COLUMBIA BORDER BETWEEN 3 AND 4 PM PDT. THESE WINDS SHOULD DECREASE FURTH SOUTH...BUT WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN OMAK. BLOWING DUST WITH REDUCE VISIBILITIES WILL ALSO ACCOMPANY THE FRONT. WINDS WILL THEN DECREASE SOMEWHAT BEFORE BECOMING NORTH AT ABOUT 10 TO 15 MPH AFTER 8 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jul 10, 11:01 AM PDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 10, 11:01 AM PDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1101 AM PDT THU JUL 10 2008
.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL DROP INTO SOUTHEAST
BRITISH COLUMBIA LATE THIS AFTERNOON AND EVENING. THIS TROUGH
WILL PUSH A RELATIVELY STRONG BUT GENERALLY DRY COLD FRONT
THROUGH THE INLAND NORTHWEST. THE MAIN IMPACT OF THIS FRONT
WILL BE TO BRING BREEZY WINDS TO MOST LOCATIONS AS WELL AS
SOME COOLING. UPPER LEVEL RIDGING WILL REBUILD OVER THE REGION
ON FRIDAY LOWERING WIND SPEEDS AND BRINGING MORE DRY WEATHER.
&&
.DISCUSSION...BASED ON 12Z KOTX SOUNDING AND 10 AM PDT LOCAL
OBSERVATIONS SHOWING SOME LOCATIONS LESS THAN 10 DEGREES FROM
THEIR FORECAST MAX TEMPERATURES HAVE UPDATED THE FORECAST BY
WARMING SOME OF THOSE LOCATIONS A FEW DEGREES...NOT MUCH BUT IT
DID CHANGE SOME SPOT FORECAST TEMPERATURES. OTHERWISE DRY COLD
FRONT PASSAGE BRINGING ABOUT RED FLAG CONDITIONS VIA LOW RELATIVE
HUMIDITY AND WIND STILL IN STORE FOR THIS AFTERNOON AND EARLY
EVENING. /PELATTI
&&
.AVIATION...
DRY COLD FRONT EXPECTED TO BRING INCREASE IN WIND AND A SMALL
THREAT OF THUNDER NEAR THE CANADIAN BORDER. SOME BLOWING
DUST MIGHT OCCUR WITH THE GUSTY WIND BETWEEN 21Z-04Z THURSDAY
WHICH MAY INTERRUPT THE PREVALENT VFR CONDITIONS. /PELATTI
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 83 48 80 52 84 56 / 0 0 0 0 0 0
COEUR DALENE 82 47 78 50 82 53 / 0 0 0 0 0 0
PULLMAN 85 40 79 45 82 49 / 0 0 0 0 0 0
LEWISTON 92 54 87 55 90 58 / 0 0 0 0 0 0
COLVILLE 84 42 84 47 87 51 / 10 10 0 0 0 0
SANDPOINT 80 44 77 43 80 47 / 10 10 0 0 0 0
KELLOGG 78 48 76 49 79 53 / 0 10 0 10 0 0
MOSES LAKE 88 52 86 54 90 59 / 0 0 0 0 0 0
WENATCHEE 86 55 85 58 90 63 / 0 0 0 0 0 0
OMAK 86 48 86 53 90 55 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR LOWER GARFIELD
AND ASOTIN COUNTIES...MOSES LAKE AREA...NORTHEAST BLUE
MOUNTAINS...SPOKANE AREA...UPPER COLUMBIA BASIN...
WASHINGTON PALOUSE...WATERVILLE PLATEAU.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR EAST SLOPES
NORTHERN CASCADES...OKANOGAN VALLEY...WENATCHEE AREA.
&&Hazardous weather outlook, Jul 10, 8:06 AM PDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 806 AM PDT THU JUL 10 2008 WAZ031>036-041>044-111500- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 806 AM PDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON... NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE POTENTIALLY HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. WINDS WILL SUBSIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ037-038-111500- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS- 806 AM PDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:39 PM PDT | High Wind Warning | OTX | Douglas, Okanogan | 5 hr |
Nearby
Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.